MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYGENIC; DENTAL FRAMED DAM

COLTENE WHALEDENT INC. HYGENIC; DENTAL FRAMED DAM
Catalog Number H00750
Medical Device Problem Codes Loss of or Failure to Bond (1068); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
Dental dam is coming loose from frame.
 
Additional Manufacturer Narrative
Customer states they received (1) box of h00750 framed flexi-dam, lot 060j, that contains framed flexi-dam that is loose from the frame and ruptures when trying to put them in place.The customer did not return any product for analysis.Complaint analysis: complaint history analysis shows no additional complaints for the frame coming loose from this batch.The inventory analysis shows no remaining product in stock of this lot number.Sap shows stock of this batch, containing 2,280 boxes of, framed flexi-dam was depleted 06/07/2017.Root cause analysis: why? customer is dissatisfied with the adhesion of the flexi-dam to the frame.Why? the flexi-dam is separating from the edges of the frame.Why? poor adhesion is observed where the flexi-dam is glued to the frame.Why? a change in manufacturing process or materials by (b)(4) may be to blame for this change in adhesion properties.Why? it appears to be an isolated incident of a known issue that has been addressed through a capa generated internally at their facility by the supplier.Capa assessment: capa not required at this time.This lot will continue to be monitored for further occurrences.

Brand Name
HYGENIC
Common Device Name
DENTAL FRAMED DAM
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key7808766
Report Number2416455-2018-08239
Device Sequence Number2336437
Product Code EEF
UDI-Device IdentifierD661H007500
UDI-PublicD661H007500
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH00750
Device Lot Number060J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1